, Volume 18, Issue 4, pp 352-356

Liver parenchymal changes after transcatheter arterial embolization therapy for hepatoma: CT evaluation

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We retrospectively reviewed computed tomographic (CT) findings of 118 patients with hepatoma who received sequential follow-up CT after transcatheter arterial embolization (TAE). Thirty-five patients received TAE using Gelfoam particles with cisplatin, 37 patients using Gelfoam particles and iodized oil (Lipiodol) with cisplatin, and 46 patients using iodized oil with cisplatin. Liver atrophy was observed in 33 patients, lobarly or focally, depending on the embolized area. It was frequently associated with portal vein occlusion by the tumor, usage of iodized oil, and repeated embolization therapy. The lobar atrophy was seen in patients who had portal vein occlusion and/or received repeated embolization therapy. The focal atrophy was observed in patients who were administered iodized oil. Infarction developed in four patients who had a thrombus in the portal vein and received peripheral embolization therapy using iodized oil. We conclude that liver parenchymal changes occur frequently in patients who have portal vein occlusion and/or receive peripheral embolization using iodized oil.